May 8, 2020 05:10PM marianelizabeth wrote:
Liz, it has been very quiet and it's nice to see you here. It has been very quiet and it's nice to see you here. It sounds as though you are doing OK. Do you have any side effects from your Herceptin injections? I love it that many of you are out gardening and I know the weather has been pretty good in BC as Moth and Elderberry say. I was trying to also get out and do sitting down weeding for 10 or 15 minutes at a time as well as supervising my husband for a lot more work in the garden. I had him move some bushes from the front that deer were eating last year and then this year so now they are safely in our back garden where we have deer fencing.
JoJo, I too am using dictation and my daughter's partner installed Dragon on my computer a couple of weeks ago though I'm still trying to figure out how to use it. The regular Mac dictation is frustrating and takes time because I keep having to go back and fix things. It seems to double everything too which makes dictation hardly worth it, the pain gets so bad.
I am thinking that you and I may have some things in common that I did not notice before. I will go back to your blog and see but my advanced cancer or metastatic cancer whatever, was caused by the tumour entangling with the neurovascular bundle of the right brachial plexus. I can move my arm but I have had no use of my hand almost since the beginning of MBC three years ago plus the pain increases the problem. In fact that was what started the investigation, first thought to be lymphedema as I did have terrible swelling but pain was unusual.
When I last wrote the pain has increased and they kept increasing the dosage of the Fentanyl in my intrathecal pain pump which was embedded in September. I am probably repeating all of this but it helps me try to see where we have similarities. All through April the pain got worse and worse. Finally on April 28th even with boluses of extra medications that I can administer myself with a device, I could not stop the pain which was unbearable and honestly 28th even with boluses of extra medications that I can administer myself with a device, I felt like killing myself. I waited out the terrible pain to the point where I could call hospice and they conferred, called me back and said they had an acute care bed which I which I was surprised at, but took it even though I had to be here an hour later for admission. I am still here and after a CT and MRI in the last week, it turns out that there was nothing wrong with the catheter in the intrathecal space and the only thing suggested was to change the medication to a drug called Sufentanil which is pretty much the strongest opioid in the world other than carfentanyl which yes, we have all heard about from the black market although it is really used for elephants and I am not an elephant haha. The med change was started only yesterday. I am also getting ketamine. The latest method is through my nostrils and I will be able to go home with that method. There's a lot more to say but I'm still getting my head around it. I had thought that with the pain pump that worked well for six months that I would be able to get back to my normal life sort of. The exacerbation of pain changed all of that and my life now looks like a sedentary one and I will be in bed or lying around most of the time. Right now just going to the bathroom allows me to do perhaps one thing then go back to bed and go back to try to brush my teeth and wash my face. Last week I felt as though I could not live like that but only in the last day or so have I realized that I really do want to live despite all the restrictions that will happen. There is more but I think I will leave it at this for now. Jo, I am not sure how much we have in common now as I think your cancer has gotten much worse whereas mine is stable at the moment even though I know it could appear anytime. The crazy pain in what I a dealing with.
This has taken an hour to write as dictation became hopeless. Also being on serious drugs does not help! Please tell me what method you use Jo.
I hope at least that you can understand this.Love to you all,